Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2005, 4:27 PM CDT for Brewster County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 14, 2005, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2255 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 142129 SVRMAF TXC043-142230- /O.NEW.KMAF.SV.W.0192.050614T2127Z-050614T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 PM CDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 530 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BIG BEND NATIONAL PARK. THIS STORM WAS LOCATED 3 MILES SOUTH OF PANTHER JUNCTION...MOVING SOUTHWEST AT 10 MPH. ANOTHER SEVERE STORM WAS LOCATED 18 MILES NORTH OF PANTHER JUNCTION NEAR HEATH CANYON. * LOCATIONS IMPACTED INCLUDE... CHISOS BASIN... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2942 10282 2958 10302 2916 10356 2898 10315 $$
1 follow-up statement
000 WWUS54 KMAF 142155 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 PM CDT TUE JUN 14 2005 TXC043-142230- /O.CON.KMAF.SV.W.0192.000000T0000Z-050614T2230Z/ BREWSTER- 454 PM CDT TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR SOUTH CENTRAL BREWSTER COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF PANTHER JUNCTION OVER U.S. HIGHWAY 385. THIS STORM WAS MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...PANTHER JUNCTION AND U.S. HIGHWAY 385 BETWEEN PANTHER JUNCTION AND PERSIMMON GAP. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 2942 10282 2958 10302 2916 10356 2898 10315 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPELLING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT TUE JUN 14 2005 .SHORT TERM... ATMOSPHERE ACRS CWFA SWD FROM KMAF CONTINUES TO DESTABILIZE IN ADVANCE OF COLD FRONT INVOF KMAF. LOW LEVEL MSTR REMAINS IMPRESSIVE S OF BOUNDARY WITH PECOS 95/61 AND FST 89/66. AS SUCH SB INSTABILITY MOST IMPRESSIVE WITH 17Z MSAS LI/S TO MINUS 10 ACRS CENTRAL PB. HOWEVER MODIFIED 12Z KMAF SOUNDING FOR CURRENT KMAF CONDITIONS REFLECTS LARGE NEGATIVE AREA WITH ABOUT A 2C CAP. JUST A LITTLE FARTHER SW CAP IS MUCH WEAKER AND FAVOR THE AREA INVOF THE PECOS RIVER BETWEEN ORLA AND SHEFFIELD FOR CONVECTION TO DEVELOP NEXT FEW HOURS. FRONT WILL MOVE NEAR THIS AREA BUT WILL PROBABLY STALL JUST N OF PECOS RIVER AS CENTER OF ISALLOBARIC HIGH DROPS S INTO THE CONCHO VALLEY. STORMS HAVE ALREADY DEVELOP IN THE DAVIS MOUNTAINS AN EXPECT THEY WILL CONTINUE TO PROSPER COURTESY MST UPSLOPE FLOW AND NEAR 8 C/KM 7H-5H LR/S. DOWNBURST AND HEAVY RAIN FAVORED IN WHAT LOOKS TO BE WEAKLY SHEARED ENVIRONMENT. NAM40 SOUNDING ACRS DAVIS MTNS REFLECT POTENTIAL FOR DOWNBURST WINDS WITH SOUNDING INDICATIVE OF HYBRID DOWNBURST PROFILE. NONETHELESS WITH BOUNDARY INFLUENCES AND CAPES OVER 3000 J/KG CAN/T RULE OUT ISOLD ORGANIZED UPDRAFTS. STEERING FLOW ACRS THE TRANS PECOS IS ANEMIC INCREASING HEAVY RAIN CONCERNS. LOW TEMPS IN GENERAL WILL CONTINUE TO BE ON THE WARM SIDE...HOWEVER RAIN COOLED AIR WILL MAKE FOR DIFFICULT TEMP FCST. .LONG TERM... UPPER RIDGE BEGINNING TO BUILD OVER THE AREA...HOWEVER IT IS NOT QUITE STRONG ENOUGH TO SQUELCH CONVECTION AS EVIDENCED IN THE DAVIS MOUNTAINS THIS AFTERNOON. LOOKING FOR AN EXTENDED PERIOD OF EAST/ SOUTHEAST UPSLOPE FLOW AS UPPER RIDGE BECOMES MORE ESTABLISHED OVER THE AREA. CURRENT CROP OF MODEL DATA INDICATES THE UPPER RIDGE STRENGTHENING IN EARNEST FROM FRIDAY THROUGH THE WEEKEND. SINCE WE/LL HAVE THE AFOREMENTIONED UPSLOPE FLOW ON WEDNESDAY THROUGH THURSDAY... AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE ALONG THE HIGHER TERRAIN AS ABUNDANT MOISTURE...HEATING...AND PERIODIC WEAK SHORTWAVES MILLING ABOUT UNDER EXPANDING RIDGE WILL ALLOW THIS. SHEAR WILL BE PALTRY DUE TO PRESENCE OF RIDGE...SO ONLY ISOLATED SEVERE STORMS WILL BE POSSIBLE. ON FRIDAY AND THROUGH THE WEEKEND...MID LEVEL TEMPS WARM MARKEDLY AS RIDGE CONTINUES TO EXPAND/STRENGTHEN. THIS SHOULD EFFECTIVELY SHUT DOWN AFTERNOON/ EVENING TSRA IN THE MOUNTAINS THROUGH THE WEEKEND. THERE IS SOME INDICATION THAT ANOTHER CONVECTIVELY DRIVEN BOUNDARY WILL GRAZE THE NORTHEASTERN ZONES...AND POSSIBLY SKIRT THE EXTREME EASTERN CWA DOWN TO THE LOWER TRANS PECOS. BUT SINCE THIS IS HIGHLY SPECULATIVE... WILL GO WITH THE UPPER RIDGE DOMINATING AND LEAVE POPS OUT AFTER THURSDAY. TEMPERATURES WILL BE ON THE RISE...ESPECIALLY THURSDAY AND ONWARD AS SOME DRIER AIR OVER THE WESTERN CWA AND POINTS FURTHER WEST MIXES DOWN EACH AFTERNOON. DO NOT EXPECT TO SEE A VERY SHARP DRYLINE THROUGH THIS PERIOD...BUT THE DRIER AIR WILL PROBABLY ALLOW FOR MAX TEMPS CLOSER TO THE GFS OUTPUT...WHICH HAVE BEEN TOO HOT OF LATE. THEREFORE...HAVE TRENDED MAXES TOWARD THE HIGH SIDE...ESPECIALLY THURSDAY THROUGH SUNDAY. LATE IN THE WEEKEND...IF NOT EARLY NEXT WEEK MODELS INDICATING EAST COAST UPPER TROUGH DIGGING SOUTHWESTWARD BEFORE CUTTING OFF AN UPPER LOW OVER THE GULF COAST STATES. MEDIUM RANGE MODELS HAVE BEEN TAKING TURNS DEPICTING THIS...BUT ARE FAR TOO INCONSISTENT TO REALLY PUT MUCH STOCK INTO THEM. SINCE PREVIOUS SHIFT HAD THIS COVERED... WILL LEAVE THE GRIDS PRETTY MUCH AS THEY ARE. SOME LOCATIONS ALONG THE RIO GRANDE HAVE BEEN FLIRTING WITH HEAT ADVISORY CRITERIA/MINS OF 75 OR GREATER...AND AFTERNOON HEAT INDICES OF 105 OR GREATER/OVER THE LAST DAY OR SO. WILL HOLD OFF ON ISSUING ANYTHING AT THIS TIME...AS CONVECTION THIS AFTERNOON/TONIGHT COULD COOL SOME OF THESE LOCALES DOWN ENOUGH TO PREVENT REACHING CRITERIA. HOWEVER...COME THURSDAY AND THROUGH THE WEEKEND...SOME LOCATIONS ALONG THE RIO GRANDE...IF NOT OVER THE UPPER TRANS PECOS...MAY NEED SUCH AN ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 96 72 99 / 30 0 0 0 CARLSBAD NM 67 99 69 104 / 40 10 20 10 DRYDEN TX 73 94 73 99 / 40 0 0 0 FORT STOCKTON TX 70 95 71 102 / 40 10 0 0 GUADALUPE PASS TX 65 91 67 100 / 40 10 20 10 HOBBS NM 68 98 70 103 / 30 10 30 10 MARFA TX 60 91 59 92 / 50 10 0 20 MIDLAND INTL AIRPORT TX 70 94 72 99 / 30 0 0 0 ODESSA TX 71 96 72 100 / 30 0 0 0 WINK TX 74 101 75 106 / 30 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/67
Hazardous weather outlook, Jun 14, 3:15 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT TUE JUN 14 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 315 PM CDT TUE JUN 14 2005 (215 PM MDT TUE JUN 14 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS A LARGE PART OF THE AREA THIS EVENING. THUNDERSTORMS ARE ESPECIALLY FAVORED WEST OF A LINE FROM HOBBS...TO MIDLAND...TO SHEFFIELD WITH THE DAVIS MOUNTAINS AND THE UPPER TRANS PECOS MOST LIKELY TO EXPERIENCE THUNDERSTORMS. A FEW STORMS MAY BE SEVERE WITH HAIL TO NEAR THE SIZE OF GOLFBALLS...HOWEVER DOWNBURST WINDS WITH GUSTS AROUND 70 MPH AND HEAVY RAIN ARE THE PRIMARY CONCERNS. LOCALIZED FLASH FLOODING OF CREEKS AND LOW WATER CROSSING IS POSSIBLE ACROSS THE TRANS PECOS INCLUDING THE DAVIS MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE MOUNTAINS WEDNESDAY AND THURSDAY. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY CONCERN. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT...HOWEVER LOCALIZED FLOODING RAINS AND STRONG DOWNBURST WINDS MAY WARRANT LOCAL SPOTTER ACTIVATION ACROSS THE TRANS PECOS INTO THE EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 2:24 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT TUE JUN 14 2005 TXZ074-080-142030- DAVIS/APACHE MOUNTAINS AREA TX-MARFA PLATEAU TX- 224 PM CDT TUE JUN 14 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR JEFF DAVIS...NORTHERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF FORT DAVIS AT 224 PM CDT. THE STORM WAS NEARLY STATIONARY. OTHER STRONG STORMS ARE LOCATED NEAR MARFA AND NORTHEAST OF FORT DAVIS. HAIL...WIND GUSTS TO AROUND 55 MPH...HEAVY DOWNSPOURS RESULTING IN FLOODING...AND FREQUENT DANGEROUS LIGHTNING ARE ALL POSSIBLE ACROSS THESE AREAS THROUGH 330 PM.
Special weather statement, Jun 14, 3:30 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT TUE JUN 14 2005 TXZ068-142100- CRANE TX- 330 PM CDT TUE JUN 14 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN CRANE COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 8 MILES EAST OF CRANE OVER WESTERN UPTON COUNTY AT 330 PM CDT...MOVING SOUTHWEST AT 5 MPH. STRONG WINDS UP TO 50 MPH MAY AFFECT AREAS NEAR AND SOUTH OF CRANE...BUT THE TORNADIC PORTION OF THE STORM IS NOT EXPECTED AFFECT THE CITY OF CRANE. PEOPLE IN EASTERN CRANE COUNTY...INCLUDING THE CITY OF CRANE AND POINTS SOUTH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 14, 4:08 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 408 PM CDT TUE JUN 14 2005 TXZ068-142145- CRANE TX- 408 PM CDT TUE JUN 14 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN CRANE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN CRANE COUNTY AT 408 PM CDT...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT U.S. HIGHWAY 385 IN FAR SOUTHEASTERN CRANE COUNTY GUSTY WINDS... SMALL HAIL TO THE SIZE OF DIMES... HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:26 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jun 14, 2:42 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 63 min |
| Jun 14, 3:14 PM CDT | Tornado Warning | MAF | Upton | 57 min |
| Jun 14, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 54 min |
| Jun 14, 4:17 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 58 min |
| Jun 14, 4:28 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Jun 14, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 35 min |
| Jun 14, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 60 min |
| Jun 14, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 67 min |
| Jun 14, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 41 min |
| Jun 14, 5:26 PM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
| Jun 14, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 62 min |
| Jun 14, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.